Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Feb 20, 2018, 5:27 PM CST for Cass County, Henry County, Johnson County, Missouri. It took effect at Feb 20, 2018, 5:49 PM CST. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2018, 5:27 PM CST (23:27 UTC)
- In effect from
- Feb 20, 2018, 5:49 PM CST
- Expired
- Feb 22, 2018, 10:00 PM CST
- In force
- 52 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 21.65 ft at Feb 20, 2018, 10:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
473
WGUS43 KEAX 202327
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
527 PM CST Tue Feb 20 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-212327-
/O.NEW.KEAX.FL.W.0001.180220T2349Z-180223T0400Z/
/BLRM7.1.ER.180220T2349Z.180221T1200Z.180222T0400Z.UU/
527 PM CST Tue Feb 20 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* until Thursday evening.
* At 5:00 PM Tuesday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 22.2 feet by Wednesday morning. The river
will fall below flood stage by Wednesday before midnight.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.0 Tue 05 PM 22.2 Wednesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$1 follow-up statement
056
WGUS83 KEAX 211408
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
808 AM CST Wed Feb 21 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-211438-
/O.CAN.KEAX.FL.W.0001.000000T0000Z-180223T0400Z/
/BLRM7.1.ER.000000T0000Z.180221T0530Z.180221T1224Z.UU/
808 AM CST Wed Feb 21 2018
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 7:00 AM Wednesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 6:24 AM Wednesday.
* Forecast...The river will continue to fall to 17.9 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.8 Wed 07 AM 19.5 this afternoon
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 20, 5:25 PM CST, 2 minutes earlier.
Area forecast discussion, Feb 20, 5:25 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
525 PM CST Tue Feb 20 2018
.Discussion...
Issued at 216 PM CST TUE FEB 20 2018
For the rest of today and tonight, the area of freezing
rain/sleet/snow will shift east. The biggest challenge has been
temperatures in our eastern zones. Initially it looked like they
would cool down to or below freezing quickly. But they leveled off
and have even warmed a degree or two. Temperatures should start to
drop again this evening as cold advection combines with the normal
diurnal trend. This should change what's left of the precipitation
into the wintry mix areas in the west have been experiencing.
However, the intensity will be decreasing so the impacts in our far
eastern zones will be much less. None-the-less, the minor
ice/sleet/snow amounts justify expanding the winter weather advisory
to the east. Will allow for the eastern and southern advisory areas
to expire at 06Z, though with precipitation ending from west to east,
cancellations will be issued as needed.
For the KC area, with significant icing ending and only minor
additional ice/sleet/snow amounts expected, will drop the ice storm
warning and replace it with a winter weather advisory through 03Z.
This will get it out through the afternoon rush hour. With
temperatures cooling there have been a number of reports of roads
deteriorating and accidents as a result. So feel it's prudent to
keep something going through the evening commute. Precipitation
is expected to end sooner in the metro area than for ares south
and east and cancellations will be issued as needed.
Wednesday looks quiet with regards to weather. But Thursday morning
could be another wintry mess affecting the region. The setup for
this will have cold air already in place as Wednesday's lows are in
the teens with highs in the low to mid 30s. This colder air will
initially be reinforced with a northeasterly wind before warm
advection overtakes all levels. Aloft, winds will shift to the
south as the next shot of moisture lifts northward into the area.
With relatively warmer air aloft and moisture increasing over
cold surface temperatures, it looks like another round of freezing
rain and/or drizzle in the morning, transitioning to all liquid
during the afternoon. The overnight period is a little tricky due
to a fairly uncertain temperature forecast and the possible removal
of cloud ice. But the afternoon precipitation could become
freezing drizzle in the northwestern portions of the forecast area
while the southern/southeastern portions remain above freezing
and remain liquid.
The pattern will remain active through the end of the week and into
the early part of next week as we remain in southwesterly flow
aloft and the Southwestern trough, ejects various shortwave
troughs into the middle of the country. This portion of the
forecast will assuredly change though given the variability in the
models that far out.
&&
.Aviation...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 522 PM CST TUE FEB 20 2018
MVFR CIGs will likely hold on for another hour or two, but
considering upstream and local observations, as well as forecast
soundings indicating dry air moving into the area, improving
ceilings will be occurring through the late evening. Expect VFR
thereafter, with deteriorating CIGs much later in the TAF period,
likely around or shortly after the current 24 hour forecast period
concludes.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until 9 PM CST this evening for KSZ057-
060-105.
MO...Winter Weather Advisory until midnight CST tonight for MOZ007-
008-016-017-023>025-031>033-038>040-044>046-053-054.
Winter Weather Advisory until 9 PM CST this evening for MOZ029-
030-037-043.
&&
Discussion...CDB
Aviation...LeightonHazardous weather outlook, Feb 20, 6:00 AM CST, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 600 AM CST Tue Feb 20 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211200- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 600 AM CST Tue Feb 20 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Today...Scattered non-severe thunderstorms possible. Accumulating freezing rain possible this morning, with a wintry mix of precipitation spreading east late this afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another winter storm will spread across the region Wednesday night into Thursday, possibly bringing another widespread winter event. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Feb 20, 4:45 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FREEZING RAIN 1 NW LAKE LOTAWANA 38.93N 94.26W
02/20/2018 M0.13 INCH JACKSON MO NWS EMPLOYEE
&&
JRBLocal storm report, Feb 20, 4:47 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
447 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FREEZING RAIN 3 NNE STRASBURG 38.80N 94.14W
02/20/2018 M0.13 INCH CASS MO PUBLIC
&&
JRBLocal storm report, Feb 20, 4:51 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FREEZING RAIN 2 N PLEASANT HILL 38.81N 94.26W
02/20/2018 M0.19 INCH CASS MO OFFICIAL NWS OBS
&&
JRBLocal storm report, Feb 20, 5:25 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
525 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FREEZING RAIN 2 NNE OAKVIEW 39.23N 94.55W
02/20/2018 M0.10 INCH CLAY MO PUBLIC
FACEBOOK REPORT.
&&
JRBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:19 AM CST | Ice Storm Warning | EAX | Caldwell, Cass, Clay, Clinton, Daviess, DeKalb and 3 more | 9 hr |
| Feb 20, 5:49 PM CST | River Flood Warning | EAX | Johnson, Pettis | 42 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.